The Annals of Mathematical Statistics

Approximate Upper Percentage Points for Extreme Values in Multinomial Sampling

Robert M. Kozelka

Full-text: Open access

Abstract

Given a $k$-fold multinomial distribution with equal probability for each category, the probability of the largest frequency in any category is desired. A simple asymptotic approximation to the upper percentage points of this distribution is obtained. A table of .95 and .99 points of the approximation for $k = 1(1)25$, and a table comparing these with actual values for $k = 3, 4, 5$ and $n = 3(1)12$, are provided. An investigation of the moment problem is given.

Article information

Source
Ann. Math. Statist., Volume 27, Number 2 (1956), 507-512.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177728273

Digital Object Identifier
doi:10.1214/aoms/1177728273

Mathematical Reviews number (MathSciNet)
MR78626

Zentralblatt MATH identifier
0071.13404

JSTOR
links.jstor.org

Citation

Kozelka, Robert M. Approximate Upper Percentage Points for Extreme Values in Multinomial Sampling. Ann. Math. Statist. 27 (1956), no. 2, 507--512. doi:10.1214/aoms/1177728273. https://projecteuclid.org/euclid.aoms/1177728273


Export citation